Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



An improved version of the reduction to scalar CDS method for the numerical solution of separably stiff initial value problems

Author: Peter Alfeld
Journal: Math. Comp. 33 (1979), 535-539
MSC: Primary 65L05
MathSciNet review: 521274
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In [1] the Reduction to Scalar CDS method for the solution of separably stiff initial value problems is proposed. In this paper an improved version is given that is equivalent for linear problems but considerably superior for nonlinear problems. A naturally arising numerical example is given, for which the old version fails, yet the new version yields very good results. The disadvantage of the new version is that in the case of several dominant eigenvalues $ s > 1$, say, a system of s nonlinear equations has to be solved, whereas the old version gives rise to s uncoupled nonlinear equations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05

Additional Information

Keywords: Ordinary differential equations, numerical solution, stiff initial value problems, correction in the cominant space
Article copyright: © Copyright 1979 American Mathematical Society